MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reagent lot number and expiration date were not provided.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable glucose results for 1 patient sample on a cobas b 221 6 system.The initial result was 245.9 mg/dl.The repeated result was 26.7 mg/dl.The repeated result was obtained on another b 221 instrument.
 
Additional Manufacturer Narrative
The result of 245.9 mg/dl was believed to be correct because it matches the patient's clinical condition.The investigation found that the metabolite-sensitive sensor (mss) cassette had an "install before" date of (b)(6) 2024.The cassette had expired before the alleged event.Product labeling states: "using expired mss cassettes and/or mss cassettes that have exceeded their maximum in-use time may lead to incorrect results.Data collected using expired mss cassettes and/or mss cassettes that have exceeded their maximum in-use time are not reliable.This may lead to incorrect results, which may endanger patient lives.Do not install mss cassettes after the "install before" date.Do not use mss cassettes after their maximum in-use time." the investigation did not identify a product problem.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19658807
Report Number1823260-2024-01924
Device Sequence Number15181995
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown